Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Over counter control for gas
Sep 21, 2001

I take Cixivan Stavudine, Epivir & Norvir after 7 am & pm meal. What, if any, is the best over the counter remedy for The terrible Flatulence I sometimes have. I tried an Rx Enzime for relief and it made it worse. Also what is best Rx for flatulence associated w/my regimen. THANKS.

Response from Dr. Henry

No easy answer. You might want to check to see if there is an element of lactose intolerance involved (taking lactaid with meals). Sometimes improving gut transit my adding a bulking agent will help after several weeks (such as Fibercon tables or Metamucil). Some people benefit by medications containing simethicone (I have observed plus/minus results with that). No doubt some people are particularly sensitive to norvir and/or crixivan in the manner you are experiencing. If nothing works then one might consider switching the meds around to find a cocktail that is a better fit for you. KH



Previous
Ziagen toxicity versus other meds to replace Viracept
Next
Milk thistle study show drug interaction .

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement